Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 61, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Sep 16, 2016, 3:39 AM CDT. It took effect at Sep 16, 2016, 7:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2016, 3:39 AM CDT (08:39 UTC)
- In effect from
- Sep 16, 2016, 7:00 AM CDT
- Expired
- Sep 17, 2016, 1:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
619 WHUS73 KGRB 160839 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 339 AM CDT FRI SEP 16 2016 ...GUSTY SOUTHEAST WINDS WILL PRODUCE LARGE WAVES TODAY... .GUSTY SOUTHEAST WINDS WILL PRODUCE LARGE WAVES IN THE CENTRAL BAY AND LAKE MICHIGAN NEARSHORE WATERS. LMZ521-541>543-161645- /O.NEW.KGRB.SC.Y.0061.160916T1200Z-160917T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 339 AM CDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING. * WINDS...SOUTHEAST INCREASING TO 15 TO 25 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET ON THE LAKE MICHIGAN NEARSHORE WATERS AND 2 TO 4 FEET IN THE CENTRAL BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
990 WHUS73 KGRB 161535 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1035 AM CDT FRI SEP 16 2016 ...GUSTY SOUTH TO SOUTHEAST WINDS WILL PRODUCE LARGE WAVES INTO TONIGHT... .GUSTY SOUTH TO SOUTHEAST WINDS WILL PRODUCE LARGE WAVES IN THE CENTRAL BAY AND LAKE MICHIGAN NEARSHORE WATERS. LMZ541>543-162345- /O.EXT.KGRB.SC.Y.0061.000000T0000Z-160917T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1035 AM CDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SATURDAY... * WINDS...SOUTH TO SOUTHEAST 15 TO 25 KNOTS THROUGH LATE THIS AFTERNOON DECREASING TO 10 TO 20 KTS THIS EVENING. * WAVES...4 TO 7 FEET SUBSIDING TO 2 TO 4 FT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-162345- /O.CON.KGRB.SC.Y.0061.000000T0000Z-160917T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1035 AM CDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...SOUTH TO SOUTHEAST 15 TO 25 KNOTS THROUGH THIS AFTERNOON DECREASING TO 10 TO 20 KTS THIS EVENING. * WAVES...2 TO 4 FEET SUBSIDING TO 1 TO 3 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
619 WHUS73 KGRB 162043 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 343 PM CDT FRI SEP 16 2016 ...GUSTY SOUTH TO SOUTHEAST WINDS WILL PRODUCE LARGE WAVES INTO TONIGHT... .GUSTY SOUTH TO SOUTHEAST WINDS WILL PRODUCE LARGE WAVES IN THE CENTRAL BAY AND LAKE MICHIGAN NEARSHORE WATERS. LMZ521-170300- /O.CON.KGRB.SC.Y.0061.000000T0000Z-160917T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 343 PM CDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...SOUTH TO SOUTHEAST 15 TO 25 KNOTS...DECREASING TO 10 TO 20 KTS THIS EVENING. * WAVES...2 TO 4 FEET SUBSIDING TO 1 TO 3 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-170445- /O.CON.KGRB.SC.Y.0061.000000T0000Z-160917T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 343 PM CDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WINDS...SOUTH TO SOUTHEAST 15 TO 25 KNOTS...DECREASING TO 10 TO 20 KTS THIS EVENING. * WAVES...4 TO 7 FEET SUBSIDING TO 2 TO 4 FT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
839 WHUS73 KGRB 170201 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 901 PM CDT FRI SEP 16 2016 ...GUSTY SOUTH TO SOUTHEAST WINDS WILL PRODUCE LARGE WAVES INTO TONIGHT... .GUSTY SOUTH TO SOUTHEAST WINDS WILL PRODUCE LARGE WAVES IN THE CENTRAL BAY AND LAKE MICHIGAN NEARSHORE WATERS. LMZ521-170315- /O.CON.KGRB.SC.Y.0061.000000T0000Z-160917T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 901 PM CDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...SOUTH TO SOUTHEAST 15 TO 25 KNOTS...DECREASING TO 10 TO 20 KTS THIS EVENING. * WAVES...2 TO 4 FEET SUBSIDING TO 1 TO 3 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-170600- /O.CON.KGRB.SC.Y.0061.000000T0000Z-160917T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 901 PM CDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WINDS...SOUTH TO SOUTHEAST 15 TO 25 KNOTS...DECREASING TO 10 TO 20 KTS THIS EVENING. * WAVES...4 TO 7 FEET SUBSIDING TO 2 TO 4 FT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 10:35 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Sep 15, 10:35 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1035 PM CDT THU SEP 15 2016 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Friday Issued at 354 PM CDT Thu Sep 15 2016 Partly sunny skies with temperatures in the upper 60s to middle 70s prevailed across the region at mid afternoon. The fair weather cumulus clouds will dissipate around sunset. However, high clouds will be on the increase during the evening and overnight. At this time, the latest HRRR model now suggesting precipitation will not arrive until after midnight. Have small chances of showers late this evening across the west, with showers likely with a slight chance of thunderstorms after midnight. Northeast and east-central Wisconsin should remain dry through the night due to an abundant amount of dry air in this region. The rain will make a slow progress eastward into north-central and central Wisconsin late tonight and should work into northeast Wisconsin Friday morning. Again, dry air may slow its arrival and may delay it to mid or late morning. The best chances for rain will be Friday afternoon and evening as upper level system moves across the region. The risk for severe weather appears to be very low due to cloud cover and ongoing rain. If stronger storms were to be found, they would be across northeast and east-central Wisconsin where this region will have a chance to warm up before the rain arrives. Due to expected rain and low clouds, lowered high temperatures on Friday across portions of north-central Wisconsin. Across northeast and east-central Wisconsin, high temperatures will be around late morning into mid afternoon before the rain arrives. .LONG TERM...Friday Night Through Thursday Issued at 354 PM CDT Thu Sep 15 2016 NWP models continue to be fairly consistent in clearing out showers and thunderstorms from west to east Friday night as a cold front departs the region to the east. Despite the passage of this surface feature, the mid level trough will not track through the area until Saturday, bringing a continued chance for showers to the region during the first part of the weekend. The best chances will be across north central Wisconsin given better moisture and proximity to the mid level trough, however the latest model runs indicate chances will extend south into central Wisconsin during the afternoon hours given a bit better moisture than was previously forecast. A ridge of high pressure is forecast to build in across the western Great Lakes on Sunday, bringing drier weather to the region. However the latest model runs do generate some showers near the Michigan border with lingering steep low level lapse rates and meager moisture. Despite this model trend there does not appear to be much in the way of forcing and as was mentioned moisture is meager, therefore will keep the forecast dry for the second half of the weekend with an eye on model trends. In the early part of next week another low pressure system will track through the western Great Lakes, bringing a renewed chance for showers and thunderstorms Monday and Monday night. Moisture with this system will be fairly meager, therefore will maintain chancy pops for this period. A stronger low pressure system with more moisture is set to impact the western Great Lakes during the middle to late part of the week. Despite continued model discrepancies, there appears to be some convergence late in the forecast with the ECMWF and GFS bringing precipitation to the area Wednesday and next Thursday. Therefore confidence is a bit higher this run with respect to pops which is reflected in the pop grids. && .AVIATION...for 06Z TAF Issuance Issued at 1027 PM CDT Thu Sep 15 2016 WAA and an approaching short-wave trof were combining to bring a rapid increase in clouds across the forecast area late this evening. Showers will be ongoing over parts of north central and central WI at the beginning of the TAF period, and will be closing in on the RHI/AUW/CWA sites. The showers should make their way into eastern WI late tonight into early Friday. Look for ceilings to drop into the MVFR/IFR category in central and north central WI late tonight and early Friday. Flight conditions will be slower to deteriorate in eastern WI, and should not drop to MVFR until mid to late morning. An upper level disturbance is expected to bring another uptick in shower and thunderstorm activity during the late morning and afternoon period, with decreasing pcpn occurring from southwest to northeast during the late afternoon and evening. It appears that most of the tstm activity will stay to our south overnight, so the main tstm threat should occur with the arrival of the short-wave trof in the late morning and afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......Kurimski AVIATION.......Kieckbusch
Hazardous weather outlook, Sep 15, 2:36 PM CDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 236 PM CDT THU SEP 15 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 236 PM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE LATE TONIGHT ACROSS CENTRAL INTO PORTIONS OF NORTH-CENTRAL WISCONSIN. SEVERE STORMS ARE NOT EXPECTED. PATCHY FOG MAY ALSO RESTRICT VISIBILITIES FOR MOTORISTS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT AS A COLD FRONT MOVES ACROSS THE REGION. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. PATCHY FOG MAY LINGER INTO FRIDAY MORNING THAT MAY RESTRICT VISIBILITIES FOR MOTORIST. THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AND AGAIN ON WEDNESDAY AND NEXT THURSDAY. THE RISK FOR ORGANIZED SEVERE STORMS APPEARS LOW DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-161945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 236 PM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE FRIDAY INTO FRIDAY NIGHT...AS WELL AS MONDAY AND AGAIN ON WEDNESDAY AND NEXT THURSDAY...RESULTING IN HAZARDOUS CONDITIONS FOR BOATERS. ECKBERG/KURIMSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:36 AM CDT | Beach Hazards Statement | GRB | Door, Kewaunee, Manitowoc | 21 hr |
| Sep 16, 2:03 PM CDT | Special Weather Statement | GRB | Brown | 42 min |
| Sep 16, 2:21 PM CDT | Special Weather Statement | GRB | Brown | 24 min |
| Sep 16, 2:49 PM CDT | Special Weather Statement | GRB | Kewaunee | 26 min |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.